Strange mark on my side after Liposuction. Any suggestions? (photos)

I had lipo and a breast augmentation done 5 days ago. My husband noticed a weird mark up on my side, where I didn't have lipo done. It looks like a raspberry of some sort. im assuming it's probably from the elastic on my girdle rubbing the wrong way but thought I would ask just in case. Does it just look like a blister from the girdle? Thanks!

Doctor Answers 4

Hard to Say Without Examination

Thanks for reaching out in this forum with your concerns. It is difficult to accurately assess the skin irritation without a personal examination, but on a cursory viewing, it does look consistent with a blister caused by your compression garment. If the irritation doesn't improve in the next couple of days, schedule an appointment with your plastic surgeon. Good luck.


Las Vegas Plastic Surgeon
5.0 out of 5 stars 142 reviews

Post Liposuction Irregularities, Compression damaged skin- SEE AN EXPERT

This is likely skin irritation from your compression garment. I suggest following up with your physician for assessment and adjustment on the garment. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Liposuction - strange mark on skin

Thank you for asking about your liposuction.

  • The skin mark looks like a friction skin burn and blister.
  • Please alert your surgeon at once -
  • S/he may want to see you or have you cut or change the giirdle. 
  • Don't pop the blister - keep it covered with ointment and a soft gauze.
  • Always see a Board Certified Plastic Surgeon.
  • Best wishes - Elizabeth Morgan MD PHD FACS

Skin Injury from surgery

Hello and thank you for your question.

It's difficult to tell from your picture but it looks like one of two things. Sometimes patients do get a little irritation and blister from garments or adhesive tape.

The other possibility is that it is a burn, perhaps from electrocautery. Your best bet is just to show it to your plastic surgeon. He/she will know what to do.

Best of luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.